Alert archive / Georgia / Red Flag Warnings in 2007

Red Flag Warning 51, NWS Atlanta, GA

November 4, 200746 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Nov 4, 2007, 12:27 PM EST for 46 counties in Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 4, 2007, 12:27 PM EST (17:27 UTC)
Expired
Nov 4, 2007, 6:00 PM EST
In force
6 hr
Issued by
NWS Atlanta, GA
All 46 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Clarke County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 11 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2738 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS82 KFFC 041727
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1227 PM EST SUN NOV 4 2007

GAZ027-036>039-049>051-059>062-072>076-080>086-089>098-102>113-
042300-
/O.NEW.KFFC.FW.W.0051.071104T1727Z-071104T2300Z/
MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-
JASPER-PUTNAM-HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-
JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
1227 PM EST SUN NOV 4 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON FOR
PARTS OF EAST AND CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON
FOR AREAS FROM COLUMBUS TO MACON TO ATHENS AND SOUTH FOR LOW
RELATIVE HUMIDITIES.

THIS WARNING INCLUDES THE OCONEE NATIONAL FOREST.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT AND WINDS OF 10 TO 15 MPH. THIS WILL
CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$
1 follow-up statement
000
WWUS82 KFFC 041926
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EST SUN NOV 4 2007

GAZ036>039-049>051-059>062-072>076-080>086-089>098-102>113-050330-
/O.NEW.KFFC.FW.W.0052.071105T1700Z-071105T2300Z/
/O.CON.KFFC.FW.W.0051.000000T0000Z-071104T2300Z/
CLARKE-OCONEE-OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-
PUTNAM-HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
226 PM EST SUN NOV 4 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR PARTS OF EAST AND CENTRAL GEORGIA FOR LOW RELATIVE
HUMIDITIES...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST MONDAY FOR PARTS
OF EAST AND CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY
FOR THE AREA FROM COLUMBUS TO MACON TO ATHENS AND SOUTH FOR LOW
RELATIVE HUMIDITIES. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6
PM EST THIS AFTERNOON.

THIS WARNING INCLUDES THE OCONEE NATIONAL FOREST.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 PERCENT AND WINDS OF 10 TO 15 MPH. THIS WILL
CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$

GAZ071-050330-
/O.NEW.KFFC.FW.W.0052.071105T1700Z-071105T2300Z/
MONROE-
226 PM EST SUN NOV 4 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST MONDAY FOR
MONROE COUNTY FOR LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY
FOR MONROE COUNTY FOR LOW RELATIVE HUMIDITIES.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT AND WINDS OF 5 TO 10 MPH. THIS WILL
CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$

GAZ027-042300-
/O.CON.KFFC.FW.W.0051.000000T0000Z-071104T2300Z/
MADISON-
226 PM EST SUN NOV 4 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR MADISON COUNTY FOR LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR MADISON COUNTY FOR LOW RELATIVE HUMIDITIES.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT AND WINDS OF 10 TO 15 MPH. THIS
WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$
BDL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Nov 4, 9:43 AM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Nov 4, 9:43 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
943 AM EST SUN NOV 4 2007

.UPDATE...
CURRENT FORECAST APPEARS ON TRACK...NO UPDATES TO ZONES PLANNED AT
THIS TIME. MINOR ADJUSTMENTS MADE TO GRIDS TO REFLECT CURRENT
TEMP/DEW POINT TRENDS.

&&

.PREV DISCUSSION... /ISSUED 530 AM EST SUN NOV 4 2007/

SHORT TERM /TODAY THROUGH TUESDAY/...
HIGH PRESSURE WILL CONTINUE TO BE THE DOMINATE WEATHER FEATURE
INTO MONDAY NIGHT. HOWEVER..FIRE WEATHER CONDITIONS SHOULD BE
MONITORED AGAIN TODAY AS WINDS WILL INCREASE DURING THE AFTERNOON.

A STORM SYSTEM MOVING ACROSS THE GREAT LAKES WILL SWING A WEAK
FRONT INTO GEORGIA TUESDAY MORNING WITH ONLY A VERY MODEST AMOUNT OF
MOISTURE ASSOCIATED WITH IT. THE FRONT IS EXPECTED TO PUSH INTO
NORTH GEORGIA EARLY TUESDAY MORNING...WHERE MODELS SUGGEST THE BEST
CHANCE OF SEEING A FEW SPRINKLES...AND MOVING THROUGH THE REMAINDER
OF THE CWA DURING THE COURSE OF THE DAY. AGAIN THE STORM SYSTEM WILL
RIDE OVER THE AREA OF HIGH PRESSURE THAT CONTINUES TO CUT OFF THE
GULF...THUS LIMITING THE CHANCE OF SIGNIFICANT RAINFALL.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
BEHIND THE FRONT...A LARGE AREA OF HIGH PRESSURE DROPPING OUT OF
THE NORTHERN PLAINS WILL BRING A COLDER AIR MASS INTO GEORGIA THAT
WILL LINGER TO THE WEEKEND.

AVIATION...
VFR THROUGH TAF VALID PERIOD.  VERY DRY AIR MASS WILL REMAIN IN
PLACE THROUGH ALL LEVELS OF THE ATMOSPHERE AS INTENSIFYING POLAR
VORTEX NE U.S. DOMINATES FOR THE NEXT SEVERAL DAYS. ONLY HINT OF ANY
CLOUDS OR MOISTURE WILL BE IN THE 00Z TUE - 18Z TUE PERIOD WHEN A
STRONG ALBERTA-CLIPPER LIKE SYSTEM PASSES THROUGH THE
AREA...OTHERWISE BONE DRY.

CEILINGS...VFR. NO CLOUDS EXPECTED AT ANY LEVEL THROUGH TAF VALID
PERIOD.

VISIBILITY...VFR. AIR MASS TOO DRY THIS MORNING AND TOO DRY ALONG
WITH WIND TONIGHT TO SUPPORT FOG AT ANY OF THE TAF SITES.

WX...NONE.

WINDS...REMAINING NW THROUGH TAF VALID PERIOD...AND FOR NEXT SEVERAL
DAYS. SPEEDS INCREASING TO 10-15KTS WITH SOME GUSTS 16Z-22Z. WINDS
WILL DIMINISH CONSIDERABLY AFTER 00Z AS HIGH PRESSURE FROM MID SOUTH
BUILDS OVER THE AREA. W-SW FLOW WILL INCREASE AGAIN MONDAY 10-15KTS
IN ADVANCE OF NEXT STRONG COLD FRONT/UPPER SHORT WAVE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  42  75  46  65 /   0   0   0  10   5
ATLANTA         70  46  74  49  60 /   0   0   0  20   5
BLAIRSVILLE     66  30  66  41  55 /   0   0   5  20   5
CARTERSVILLE    69  36  74  46  59 /   0   0   5  20   5
COLUMBUS        73  46  78  53  68 /   0   0   0   5   5
GAINESVILLE     71  44  71  48  61 /   0   0   5  20   5
MACON           76  42  77  50  71 /   0   0   0   5   5
ROME            70  35  76  47  59 /   0   0   5  30   5
PEACHTREE CITY  69  34  74  43  61 /   0   0   0  10   5
VIDALIA         73  46  76  50  74 /   0   0   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

49/37/19
Hazardous weather outlook, Nov 4, 5:35 AM EST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 AM EST SUN NOV 4 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
535 AM EST SUN NOV 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
LOW PRESSURE ALOFT OVER THE NORTHEAST U.S. WILL INTENSIFY THROUGH
MONDAY. SURFACE HIGH PRESSURE ACROSS THE MID-SOUTH WILL MOVE EAST
THROUGH TONIGHT. THIS WILL KEEP NORTHWEST FLOW AND VERY DRY AIR IN
PLACE ACROSS THE AREA THROUGH MONDAY. A COLD FRONT WILL MOVE INTO
THE AREA FROM THE NORTHWEST MONDAY NIGHT...BRINGING A SURGE OF MUCH
COOLER...YET DRY AIR INTO THE REGION FOR MID WEEK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...CRITICAL
FIRE WEATHER CONDITIONS MAY BE REALIZED AT TIMES THROUGH THE PERIOD...
ESPECIALLY TUESDAY THROUGH THURSDAY AS LOW RELATIVE HUMIDITY AND
WIND COMBINE WITH CONTINUED LOW FUEL MOISTURES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 2:26 PM ESTRed Flag WarningFFCBaldwin, Bibb, Bleckley, Chattahoochee, Clarke, Crawford and 40 more28 hr

Nearby

Red Flag Warnings in Georgia, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.